Alert archive / Arizona / High Wind Warnings in 2009

High Wind Warning 3, NWS Flagstaff, AZ

March 29, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Mar 29, 2009, 4:37 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 29, 2009, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 4:37 AM MST (11:37 UTC)
In effect from
Mar 29, 2009, 9:00 AM MST
Expired
Mar 29, 2009, 8:06 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2009-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2009-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3173 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 291137
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
437 AM MST SUN MAR 29 2009

AZZ004>006-009-010-039-291945-
/O.UPG.KFGZ.HW.A.0002.090329T1900Z-090330T0600Z/
/O.NEW.KFGZ.HW.W.0003.090329T1600Z-090330T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
NAVAJO N.M.
437 AM MST SUN MAR 29 2009

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS FROM
55 TO 60 MPH ARE FORECAST TO DEVELOP BY LATE THIS MORNING ACROSS
THE NORTHERN THIRD OF ARIZONA. THESE WINDS WILL PEAK LATE THIS
AFTERNOON AND WILL SLOWLY DECREASE INTO THE EVENING.

AREAS OF BLOWING DUST CAN ALSO BE EXPECTED...AND THIS MAY HAMPER
TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ007-011>015-040-291945-
/O.UPG.KFGZ.HW.A.0002.090329T1900Z-090330T0600Z/
/O.EXB.KFGZ.WI.Y.0007.090329T1600Z-090330T0700Z/
COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...VALLE...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
DILKON...KYKOTSMOVI
437 AM MST SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM
40 TO 50 MPH ARE FORECAST TO DEVELOP BY LATE THIS MORNING AHEAD OF
A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE
EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT.

AREAS OF BLOWING DUST CAN ALSO BE EXPECTED...AND THIS MAY HAMPER
TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ018-037-291945-
/O.EXB.KFGZ.WI.Y.0007.090329T1800Z-090330T0700Z/
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
INCLUDING THE CITIES OF...PAYSON...STRAWBERRY...YOUNG...
COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD
437 AM MST SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
MST TONIGHT. 

STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM
40 TO 45 MPH ARE FORECAST TO DEVELOP BY LATE THIS MORNING AHEAD OF
A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE
EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ016-017-291945-
/O.EXT.KFGZ.WI.Y.0007.090329T1600Z-090330T0700Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
437 AM MST SUN MAR 29 2009

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MST TONIGHT. 

STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM
40 TO 50 MPH ARE FORECAST TO DEVELOP BY LATE THIS MORNING AHEAD OF
A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE
EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-038-291945-
/O.EXT.KFGZ.WI.Y.0007.090329T1800Z-090330T0700Z/
YAVAPAI COUNTY MOUNTAINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...SEDONA
437 AM MST SUN MAR 29 2009

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT MST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT MST TONIGHT. 

STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM
40 TO 45 MPH ARE FORECAST TO DEVELOP BY LATE THIS MORNING AHEAD OF
A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE
EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
000 
WWUS75 KFGZ 291944
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1244 PM MST SUN MAR 29 2009

AZZ004>006-009-010-039-300345-
/O.CON.KFGZ.HW.W.0003.000000T0000Z-090330T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
NAVAJO N.M.
1244 PM MST SUN MAR 29 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

STRONG SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS FROM
55 TO 60 MPH ARE BEING OBSERVED IN THE HOUSEROCK VALLEY WEST OF
PAGE AND AT THE RED MESA HIGH SCHOOL ALONG HIGHWAY 160. THESE WIND
CONDITIONS WILL EXPAND OVER THE NORTHERN THIRD OF ARIZONA THIS AFTERNOON.
THE PEAK SPEEDS SHOULD OCCUR BETWEEN 4 PM AND 7 PM MST IN FAR
NORTHERN ARIZONA WITH THE PASSAGE OF A COLD FRONT. WIND SPEEDS SHOULD
SLOWLY DECREASE THIS EVENING WITH A WIND DIRECTION SHIFT TO
NORTHERLY.

AREAS OF BLOWING DUST ARE EXPECTED...AND THIS MAY HAMPER TRAVEL ON
AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ007-011>017-040-300345-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/
COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...VALLE...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
DILKON...KYKOTSMOVI
1244 PM MST SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM
40 TO 50 MPH ARE BEING OBSERVED EARLY THIS AFTERNOON IN THE
ADVISORY AREA. THESE WIND CONDITIONS WILL EXPAND ACROSS THE 
MOGOLLON RIM AND LITTLE COLORADO RIVER VALLEY THIS AFTERNOON AND
CONTINUE WELL INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT
SUNDAY NIGHT.

PEAK WIND GUSTS SO FAR INCLUDE DONEY PARK AT 49 MPH...TWO GUNS AT
42 MPH...TUBA CITY AT 43 MPH.

AREAS OF BLOWING DUST CAN ALSO BE EXPECTED...AND THIS MAY HAMPER
TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-018-037-038-300345-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
1244 PM MST SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM
40 TO 45 MPH ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON AHEAD
OF A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE
EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

41
000 
WWUS75 KFGZ 292002 CCA
NPWFGZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
100 PM MST SUN MAR 29 2009

AZZ004>006-009-010-039-300400-
/O.CON.KFGZ.HW.W.0003.000000T0000Z-090330T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
NAVAJO N.M.
100 PM MST SUN MAR 29 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

STRONG SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS FROM
55 TO 60 MPH ARE BEING OBSERVED IN THE HOUSEROCK VALLEY WEST OF
PAGE AND AT THE RED MESA HIGH SCHOOL ALONG HIGHWAY 160. THESE WIND
CONDITIONS WILL EXPAND OVER THE NORTHERN THIRD OF ARIZONA THIS AFTERNOON.
THE PEAK SPEEDS SHOULD OCCUR BETWEEN 4 PM AND 7 PM MST IN FAR
NORTHERN ARIZONA WITH THE PASSAGE OF A COLD FRONT. WIND SPEEDS SHOULD
SLOWLY DECREASE THIS EVENING WITH A WIND DIRECTION SHIFT TO
NORTHERLY.

AREAS OF BLOWING DUST ARE EXPECTED...AND THIS MAY HAMPER TRAVEL ON
AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ007-011>017-040-300415-
/O.COR.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/
COCONINO PLATEAU-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...VALLE...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
DILKON...KYKOTSMOVI
100 PM MST SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM
40 TO 55 MPH ARE BEING OBSERVED EARLY THIS AFTERNOON IN THE
ADVISORY AREA. THESE WIND CONDITIONS WILL EXPAND ACROSS THE
MOGOLLON RIM AND LITTLE COLORADO RIVER VALLEY THIS AFTERNOON AND
CONTINUE WELL INTO THE EVENING BEFORE DECREASING AFTER MIDNIGHT
SUNDAY NIGHT.

PEAK WIND GUSTS SO FAR INCLUDE DONEY PARK AT 60 MPH...TWO GUNS AT
42 MPH...TUBA CITY AT 43 MPH.

AREAS OF BLOWING DUST CAN ALSO BE EXPECTED...AND THIS MAY HAMPER
TRAVEL ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-018-037-038-300415-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
100 PM MST SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

STRONG SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS FROM
40 TO 45 MPH ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON AHEAD
OF A COLD FRONT IN UTAH. THESE WINDS WILL CONTINUE WELL INTO THE
EVENING BEFORE DECREASING AFTER MIDNIGHT SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

41
000 
WWUS75 KFGZ 300306
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
806 PM MST SUN MAR 29 2009

AZZ004>006-009-010-039-300415-
/O.CAN.KFGZ.HW.W.0003.000000T0000Z-090330T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
NAVAJO N.M.
806 PM MST SUN MAR 29 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE HIGH
WIND WARNING. 

WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS ACROSS THE
WARNING AREA THIS EVENING AND WILL CONTINUE TO DIMINISH FURTHER
OVERNIGHT. LOCALIZED STRONGER WIND GUSTS ARE STILL POSSIBLE...DUE
TO CONVECTIVE SHOWERS ALONG THE FRONT...HOWEVER THESE WINDS WILL
BE BRIEF AND NOT WIDESPREAD.

HOUSE ROCK ........ 62 MPH GUST.
FRAZIER WELLS ..... 55 MPH GUST.

$$

AZZ007-008-011-014>018-037-038-300415-
/O.CAN.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...VALLE...PRESCOTT...SELIGMAN...
ASH FORK...WINDOW ROCK...GANADO...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...PAYSON...STRAWBERRY...
YOUNG...COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...
SEDONA
806 PM MST SUN MAR 29 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS ACROSS THE
AREA THIS EVENING AND WILL CONTINUE TO DIMINISH FURTHER
OVERNIGHT. LOCALIZED STRONGER WIND GUSTS ARE STILL POSSIBLE...DUE
TO CONVECTIVE SHOWERS ALONG THE FRONT...HOWEVER THESE WINDS WILL
BE BRIEF AND NOT WIDESPREAD.

STRONG WIND GUSTS WERE REPORTED TODAY AT THE FOLLOWING STATIONS:

SHOW LOW ........... 48 MPH GUST.
CHINLE ............. 47 MPH GUST.
FLAGSTAFF .......... 46 MPH GUST.

$$

AZZ012-013-040-300700-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-090330T0700Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...DILKON...KYKOTSMOVI
806 PM MST SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

STRONG SOUTHWEST WINDS CONTINUE ACROSS THE ADVISORY AREA WITH GUSTS 
RANGING FROM 40 TO 55 MPH. AREAS OF BLOWING DUST HAVE BEEN REPORTED 
BY SPOTTERS IN THE LITTLE COLORADO RIVER VALLEY THIS AFTERNOON WITH 
VISIBILITIES RANGING FROM FIFTY FEET TO FIVE MILES. DRIVERS 
TRAVELING THROUGH THE LITTLE COLORADO RIVER VALLEY ARE URGED TO 
SLOW DOWN AND USE CAUTION DUE TO RAPIDLY CHANGING DRIVING CONDITIONS.


STRONG WIND GUSTS WERE REPORTED TODAY AT THE FOLLOWING STATIONS:

TWO GUNS ........... 63 MPH GUST.
WUPATKI ............ 54 MPH GUST.
HOPI ............... 45 MPH GUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

RB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 29, 3:50 AM MST, 47 minutes earlier.

Area forecast discussion, Mar 29, 3:50 AM MST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
350 AM MST SUN MAR 29 2009

.SYNOPSIS...A LOW PRESSURE SYSTEM NORTH OF ARIZONA WILL BRING STRONG
SOUTHWEST WINDS TO THE REGION TODAY AND TONIGHT. A COLD FRONT WILL
DROP SOUTH INTO ARIZONA TONIGHT AND EARLY MONDAY...WITH SCATTERED
RAIN AND SNOW SHOWERS EAST OF FLAGSTAFF AS A RESULT. TEMPERATURES
WILL ALSO BE SHARPLY COLDER MONDAY...BUT THESE CONDITIONS WILL GIVE
WAY TO DRIER AND SLIGHTLY WARMER WEATHER FOR THE REMAINDER OF NEXT
WEEK.

&&

.DISCUSSION...ANOTHER RELATIVELY DRY...BUT DEEP LOW PRESSURE SYSTEM
WILL MOVE RAPIDLY THROUGH UTAH TODAY AND INTO WESTERN COLORADO THIS
EVENING. THE GRADIENT ON THE SOUTH SIDE OF THIS LOW IS IMPRESSIVE
AND WE WILL BE ISSUING A VARIETY OF HIGH WIND WARNINGS AND WIND
ADVISORIES FOR TODAY INTO THE EARLY PART OF TONIGHT. IN ADDITION TO
THE WINDS...A NARROW BAND OF FORCING AND INSTABILITY ALONG THE FRONT
WILL GENERATE RAIN AND SNOW SHOWERS THIS EVENING THROUGH EARLY
MONDAY...MAINLY NORTHEAST AND EAST OF FLAGSTAFF. QPF WILL BE LIGHT
BUT A FEW AREAS MAY SEE A BRIEF BURST OF SNOW THAT WILL LEAVE THE
GROUND WHITE FOR A FEW HOURS.

DRIER NORTHWEST FLOW WILL ARRIVE MONDAY THROUGH WEDNESDAY OR
THURSDAY OF NEXT WEEK. WEAK DISTURBANCES TO OUR NORTHEAST WILL
CONTINUE COOL AND BREEZY CONDITIONS AT TIMES...BUT WE WILL REMAIN
DRY. A STRONGER STORM MAY ARRIVE BY NEXT WEEKEND...TIMING AND
LOCATION ARE STILL UNDECIDED...BUT WE HAVE UPPED POPS BASED ON
ENSEMBLE SOLUTIONS. STAY TUNED.

&&

.AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS EXPECTED THROUGH
30/03Z. AFT 30/03Z PRECIPITATION CHANCES INCREASE WITH WDLY SCT
MVFR/IFR CONDITIONS DUE TO -SHRA/-SHSN NORTH OF MOGOLLON RIM TO UTAH
BORDER. STRONG WINDS INCREASING TO SW20-35G40-50KT AFT 29/16Z WITH
AREAS OF BLDU REDUCING VSBY TO 2SM AT TIMES...EXCEPT SW15-30G45KT
SOUTH OF A KSOW-KPAN-KPRC LINE. WINDS GRADUALLY DIMINISHING FROM
NORTH TO SOUTH AND SWITCHING TO W-NW 10-20G30KT AFT 30/06Z WITH COLD
FROPA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

...RED FLAG WARNING AZ FWX ZONES 118-137 FROM 12 PM MST UNTIL 8 PM
MST FOR ELEVATIONS BELOW 5000 FEET...

...HIGH WIND WARNING AZ ZONES 004>006-009-010-039 FROM 9 AM MST
UNTIL 9 PM MST.

...WIND ADVISORY AZ ZONES 007-011>015-016-017-040 FROM 9 AM MST
UNTIL MIDNIGHT MST TONIGHT...

...WIND ADVISORY AZ ZONES 008-018-037-038 FROM 11 AM MST UNTIL
MIDNIGHT MST TONIGHT...

&&

PUBLIC.....................PETERSON
AVIATION/FIRE WEATHER......CK

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 28, 2:10 PM MST, 14 hours 27 minutes before
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
630 AM MST FRI MAR 27 2009

AZZ004>018-037>040-280700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
630 AM MST FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SOUTHWEST WINDS ARE ANTICIPATED ONCE AGAIN BY SUNDAY AFTERNOON
AND EVENING AS ANOTHER VIGOROUS LOW PRESSURE SYSTEM IS FORECAST TO
DIVE SOUTHEASTWARD THROUGH COLORADO. A WIND ADVISORY MAY BE NEEDED FOR
SUNDAY. THE COMBINATION OF LOW RELATIVE HUMIDITY SUNDAY AFTERNOON
ALONG WITH THE STRONG WINDS...MAY ALSO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS AS WELL. THOSE WITH OUTDOOR INTEREST SHOULD STAY TUNE TO
LATER UPDATES IN THE FORECAST.

Nearby

High Wind Warnings in Arizona, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.